Quitting HRT

Discussion in 'Ask For Help or Advice' started by Santa Fiora, Jan 20, 2014.

  1. Santa Fiora

    Santa Fiora Member

    Joined:
    Jan 19, 2014
    Messages:
    5
    I have used bio identical estradiol patches and 10 day a month oral progesterone for 9 years (I’m 60) and I have many symptoms of being hypothyroid. I have tried to quit several times but it is hell. I feel like a real druggy- hotflashes, night sweats, disturbing and almost constant heart palpitations, and worst of all, complete emotional lability- depression, rage, weeping, not a pretty sight. Recently I tried just bumping down to a lower patch dosage and after two weeks was begging to go back up, feeling like a crackhead thinking if this stuff is so bad for me why does it make me feel so good. Any suggestions so appreciated.
     
  2. Mittir

    Mittir Member

    Joined:
    Feb 20, 2013
    Messages:
    2,034
    I was just listening to Ray Peat's interview with Josh Rubin on "Estrogen and Progesterone".
    At around 1 hour 10 min host ask him about side effects of HRT. RP mentioned that
    estrogen acts like cocaine and people go through withdrawl when they try to stop it.
    There is a phase of depression and low energy. He recommended diet, thyroid and
    lots of coffee to energize the system. He thinks thyroid and progesterone
    block estrogen's harmful influence. It is the ratio of progesterone and estrogen
    that matters more than just amount of one hormone. I think you will find this
    interview very informative for your condition. Diet is a big part of his recommendation,
    just using thyroid or progesterone supplement will not be very useful without good diet.
    http://www.blogtalkradio.com/eastwesthe ... ogesterone
     
  3. OP
    Santa Fiora

    Santa Fiora Member

    Joined:
    Jan 19, 2014
    Messages:
    5
    Thank you! I'm going to listen now
     
  4. OP
    Santa Fiora

    Santa Fiora Member

    Joined:
    Jan 19, 2014
    Messages:
    5
    I am still struggling with the challenge of quitting HRT at 60 after 9 years of use. I have been estradiol patch free for about 10 days while taking 100 mg of oral progesterone and my blood pressure has soared (150/60). It has never been at all high before. My pulse has jumped from 60 beats per minute to 80 and I am sort of throbbing all the time. I have gained about 10 pounds from a Peat type diet since late January, have been taking NADH on the recommendation of my chiropractor for raising body temp. My body temp readings still never rise above 97.7 no matter what I eat. I read that resveratrol can help with high blood pressure. Also read an article in the Oxford Journal about estrogen preventing high blood pressure in post menopausals but do not have enough scientific background to judge its accuracy. An excerpt:"In summary, there is no doubt that estradiol profoundly inhibits the vascular response to injury. This important effect of estradiol is mediated by numerous mechanisms, and this is an active area of contemporary research. The vasculoprotective effects of estradiol may attenuate the development of hypertension and may protect the vasculature from the injurious effects of high blood pressure.” (http://cardiovascres.oxfordjournals.org ... 3/688.full)
    Any commentary/clarification on any of this would be much appreciated.
     
  5. j.

    j. Guest

  6. Blossom

    Blossom Moderator

    Joined:
    Nov 23, 2013
    Messages:
    8,421
    Gender:
    Female
    One big thing that initially won me over to Peat was that he wasn't trying to sell anything but instead he pointed out how we have been scammed through false advertising. I hardly read any other health information anymore because of the sheer volume of misinformation and confusion circulating. ' Medical science' is based on flawed and misinterpreted data from pharmaceutical companies just trying to make money at the expense of people's lives and health. I wish it were different. I got off estradiol cream gradually and my health has steadily improved ever since. I'll admit I use virtually every Peat-like intervention there is but it's worth it. I still take quite a large dose of Progest-e but a woman's got to do what a woman's got to do! I make no apologies for it. I can tell when I try to decrease my dose and that old,tense feeling comes back that I've gone too low. I would do everything you can within reason to stay off the estrogen. Some people take benadryl for sleep at night too if that is an issue.
     
  7. Blossom

    Blossom Moderator

    Joined:
    Nov 23, 2013
    Messages:
    8,421
    Gender:
    Female
    I ran across this and thought it might be of interest to you. It from Ray Peat's article Heart and Hormones which Charlie has posted on the forum.
     
  8. OP
    Santa Fiora

    Santa Fiora Member

    Joined:
    Jan 19, 2014
    Messages:
    5
    Thank you, I’ll try it.
     
Loading...